Alert archive / West Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 101, NWS Charleston, WV

July 22, 2017Randolph County, Upshur County, Webster County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 22, 2017, 8:45 PM EDT for Randolph County, Upshur County, Webster County, West Virginia. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2017, 8:45 PM EDT (00:45 UTC)
Expired
Jul 22, 2017, 9:30 PM EDT
In force
45 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

Counties Randolph County, WV, Upshur County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 123 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 9:00 PM EDTTSTM WND DMGHacker Valley, WVMULTIPLE DOWNED TREES WITH POWER OUTAGES.
Jul 22, 9:40 PM EDTTSTM WND DMGWebster Springs, WVTREES DOWNED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 3:54 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2017-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2017-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
634 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

197 
WUUS51 KRLX 230045
SVRRLX
WVC083-097-101-230130-
/O.NEW.KRLX.SV.W.0101.170723T0045Z-170723T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
845 PM EDT SAT JUL 22 2017

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Southwestern Randolph County in northeastern West Virginia...
  Southwestern Upshur County in northeastern West Virginia...
  Northern Webster County in northeastern West Virginia...

* Until 930 PM EDT

* At 845 PM EDT, a severe thunderstorm was located 9 miles west of
  Holly River State, or 11 miles east of Sutton, moving east at 30
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Webster Springs, Addison (Webster Springs), Holly River State,
  Diana, Monterville, Eden, Helvetia, Pickens, Cleveland, Waneta,
  Hacker Valley, Kanawha Head and Bergoo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3840 8022 3839 8024 3854 8063 3864 8052
      3869 8048 3873 8045 3873 8043 3872 8041
      3873 8040 3873 8039 3877 8041 3881 8037
      3868 7999
TIME...MOT...LOC 0045Z 291DEG 26KT 3869 8051 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$
Manning
2 follow-up statements
681 
WWUS51 KRLX 230114
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
914 PM EDT SAT JUL 22 2017

WVC083-097-101-230130-
/O.CON.KRLX.SV.W.0101.000000T0000Z-170723T0130Z/
Randolph WV-Upshur WV-Webster WV-
914 PM EDT SAT JUL 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN RANDOLPH...SOUTHWESTERN UPSHUR AND NORTHERN WEBSTER
COUNTIES...

At 914 PM EDT, a severe thunderstorm was located near Holly River
State, or 9 miles northeast of Webster Springs, moving southeast at
25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Webster Springs, Addison (Webster Springs), Holly River State, Diana,
Monterville, Eden, Helvetia, Pickens, Cleveland, Waneta, Hacker
Valley, Kanawha Head and Bergoo.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3840 8022 3839 8024 3854 8063 3864 8052
      3869 8048 3873 8045 3873 8043 3872 8041
      3873 8040 3873 8039 3877 8041 3881 8037
      3868 7999
TIME...MOT...LOC 0114Z 300DEG 21KT 3860 8032 

HAIL...<.75IN
WIND...60MPH
 
$$
Manning
353 
WWUS51 KRLX 230124
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
924 PM EDT SAT JUL 22 2017

WVC083-097-101-230133-
/O.EXP.KRLX.SV.W.0101.000000T0000Z-170723T0130Z/
Randolph WV-Upshur WV-Webster WV-
924 PM EDT SAT JUL 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDOLPH...
SOUTHWESTERN UPSHUR AND NORTHERN WEBSTER COUNTIES WILL EXPIRE AT 930
PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
north central and northeastern West Virginia.

LAT...LON 3840 8022 3839 8024 3854 8063 3864 8052
      3869 8048 3873 8045 3873 8043 3872 8041
      3873 8040 3873 8039 3877 8041 3881 8037
      3868 7999
TIME...MOT...LOC 0123Z 291DEG 26KT 3858 8026 

$$
Manning

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:45 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 22, 7:45 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Charleston WV
745 PM EDT Sat Jul 22 2017

.SYNOPSIS...
Strong to severe thunderstorms are possible this weekend with
risk for heavy rainfall and potential flooding. Fronts cross
late Sunday and again late Monday. High pressure midweek.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 710 PM Saturday...

Sent update to remove some counties out of the severe
thunderstorm watch. Rest of forecast remains on track.

As of 354 PM Saturday...

A severe thunderstorm watch has been issued for parts of
southeast OH and portions of the northern half of WV until 10
PM.

As of 155 PM Saturday...

MCS moved across northern zones this morning, producing
generally an inch or so of precipitation. Area in the warm
sector of a low pressure system moving across Great Lakes
region, with sct showers and thunderstorms popping up area wide
in the warm, humid, unstable conditions. With the lower
FFG/wetter soils across the north, and the potential for
additional MCS overnight, went ahead an hoisted a flash flood
watch for the area through Sunday morning. This may need to be
expanded in area or even in time as we progress, but for now,
just decided to issue for the wetter areas/greatest threat
region.

In addition to flooding issues, the potential for severe exists
through much of the night, with strong shear on the order of 40+
kts. SPC has issued a slight risk for most of the CWA through
12Z Sunday, with a slight risk area wide on Sunday for an
additional severe thunderstorm threat, as the cold front
approaches the area from the north. Frontal boundary should be
entering SE Ohio zones towards the end of the period.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 315 PM Saturday...

Models in good agreement in a significant short wave amplifying
the northern stream over the eastern U.S., which finally drives
the very deep and moist unstable air with the cold front
eastward across most the area Sunday night. Even though the
front gets hung up in the mountains by Monday morning, the
really deep moisture and convection should continue eastward
with the main departing short wave. By Monday morning, we expect
most of the area to be dry, except across the far southern coal
fields and southern mountains where some lingering convection
may continue.

Thereafter, models have another short wave and cold front
dropping southeast through the Great Lakes and across the area
Monday afternoon and night. Even though moisture will be more
limited with this feature, there will be enough moisture to
combine with diurnal heating to fire up a band of convection
with the front. Things will finally die down Monday night, with
most areas dry by Tuesday morning. However, again, this new
front will struggle to exit the far south and have left a few
showers possible there Monday night into Tuesday morning.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 340 PM Saturday...

High pressure builds in briefly Tuesday and Tuesday night with
slightly cooler but drier air.

However, models agree in another short wave and front diving
southeast across the area Wednesday and Wednesday night, with
enough dynamics, moisture and instability to fire yet another
band of convection ahead of the front. But it will be a bit
cooler and less on the summer heat and humidity. But despite
this latest short wave and front, the models quickly lift out
the upper trough and return the front northward Thursday, which
meanders across the area for the later part of the work week.
Again, lots of moisture will be available to keep things very
unsettled with the meandering front, although temperatures are
progged to be tempered by the clouds and precip.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
As of 730 PM Saturday...

Numerous showers and scattered thunderstorms, some with heavy
rain will continue to affect the northern sites at least
through 01Z. Mostly MVFR conditions will prevail outside brief
periods of IFR/LIFR along their path. Uncertain whether
convection will affect northern sites directly, so coded VCTS
overnight. Expect MVFR and IFR conditions in vicinity of storms,
along with strong gusty winds.

A look at boundary layer winds indicate 15-20 knots across the
south, and 5-10 knots across the north. The stronger winds and
expected cloud cover could prevent dense fog from development.
However, the northern sites have received enough rain during the
afternoon and evening hours. Post fog will be possible once the
pcpn ends but should not last much.

For Sunday, another stormy day. SPC has the area under a slight
risk for severe weather. Damaging winds will be the main threat.
IFR or worst conditions can be expected along convection path.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Convection could be less widespread than
currently forecast. Conditions on Sunday may not improve as
quickly as currently forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EDT 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    L    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    L    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
EKN CONSISTENCY  H    H    M    L    M    M    M    H    H    H    L    L
PKB CONSISTENCY  L    H    M    M    M    M    L    L    L    L    L    L
CKB CONSISTENCY  H    M    L    L    L    M    M    M    M    M    L    L

AFTER 00Z MONDAY...
IFR possible Sunday night in heavy showers and thunderstorms.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch through Sunday morning for WVZ007>011-
     014>020-027>032-039-040-517>526.
     Heat Advisory until 8 PM EDT this evening for WVZ005-006-013-
     024-025.
OH...Flash Flood Watch through Sunday morning for OHZ066-067-075-
     076-083>086.
     Heat Advisory until 8 PM EDT this evening for OHZ087.
KY...Heat Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...JMV/SL
NEAR TERM...SL
SHORT TERM...ARJ/JMV
LONG TERM...JMV
AVIATION...SL
Hazardous weather outlook, Jul 22, 8:08 PM EDT, 37 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
808 PM EDT Sat Jul 22 2017

OHZ083>086-WVZ007-008-014>016-018-027>029-517>526-240015-
Jackson OH-Vinton-Meigs-Gallia-Mason-Jackson WV-Putnam-Kanawha-Roane-
Calhoun-Clay-Braxton-Gilmer-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
808 PM EDT Sat Jul 22 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia,
southeast West Virginia, southern West Virginia and western West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ034-515-516-240015-
Wyoming-Northwest Raleigh-Southeast Raleigh-
808 PM EDT Sat Jul 22 2017

This Hazardous Weather Outlook is for portions of southeast West
Virginia and southern West Virginia.

.DAY ONE...Tonight.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat. In addition, heavy downpours
will accompany any storms, and could create localized flooding
issues. A flash flood watch may be necessary.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists on Sunday. Damaging
winds are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ026-240015-
Boone-
808 PM EDT Sat Jul 22 2017

...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southern West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat. In addition, heavy downpours
will accompany any storms, and could create localized flooding
issues. A flash flood watch may be necessary.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists on Sunday. Damaging
winds are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ066-067-075-076-WVZ009>011-017-019-020-030>032-039-040-240015-
Perry-Morgan-Athens-Washington-Wood-Pleasants-Tyler-Wirt-Ritchie-
Doddridge-Lewis-Harrison-Taylor-Upshur-Barbour-
808 PM EDT Sat Jul 22 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT SUNDAY...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ087-WVZ006-013-240015-
Lawrence OH-Cabell-Lincoln-
808 PM EDT Sat Jul 22 2017

...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of southern West Virginia and western West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-WVZ005-024-025-240015-
Greenup-Carter-Boyd-Lawrence KY-Wayne-Mingo-Logan-
808 PM EDT Sat Jul 22 2017

This Hazardous Weather Outlook is for northeast Kentucky, and
portions of southern West Virginia and western West Virginia.

.DAY ONE...Tonight.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ003-004-WVZ033-240015-
Dickenson-Buchanan-McDowell-
808 PM EDT Sat Jul 22 2017

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...Tonight.

Showers and thunderstorms with heavy downpours are possible tonight
across the area. A flash flood watch may be necessary.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists on Sunday. Damaging
winds are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 22, 7:13 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Charleston WV
713 PM EDT SAT JUL 22 2017

WVZ018-019-029-222345-
Calhoun-Ritchie-Gilmer-
713 PM EDT SAT JUL 22 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CALHOUN...
SOUTHEASTERN RITCHIE AND NORTHWESTERN GILMER COUNTIES...

At 713 PM EDT, a strong thunderstorm was located 9 miles north of
Grantsville, moving east at 20 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Newberne, Berea, Tanner, Smithville and Burnt House.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3914 8086 3893 8091 3903 8117 3904 8117
      3904 8118 3905 8118 3916 8117
TIME...MOT...LOC 2313Z 282DEG 18KT 3906 8111

Manning
Local storm report, Jul 22, 7:15 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
715 PM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      E PARKERSBURG           39.26N  81.54W
07/22/2017                   WOOD               WV   911 CALL CENTER

            13 DIFFERENT STREETS FLOODED IN PARKERSBURG...INCLUDING
            8TH/MURDOCK... 3200 BLOCK BROAD ST... COLLEGE PARKWAY...
            EAST ST... DUDLEY/20TH... DUDLEY/23RD... 19TH/LYNN

&&

EVENT NUMBER RLX1700585

MEC
Local storm report, Jul 22, 7:39 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
739 PM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     3 E ROCK CAVE           38.84N  80.29W
07/22/2017  M65 MPH          UPSHUR             WV   TRAINED SPOTTER

            TOOK OUT CELL TOWER SERVICE AND POWER.

&&

EVENT NUMBER RLX1700586

MEC
Local storm report, Jul 22, 7:47 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
747 PM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     FRENCH CREEK            38.89N  80.30W
07/22/2017                   UPSHUR             WV   911 CALL CENTER

            TREES AND POWERLINES DOWN. TIME ESTIMATED VIA RADAR.

&&

EVENT NUMBER RLX1700587

MEC
Local storm report, Jul 22, 8:10 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
810 PM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     FLASH FLOOD      1 NNE HARRISVILLE       39.22N  81.04W
07/22/2017                   RITCHIE            WV   TRAINED SPOTTER

            WATER OVER RT 16 NEAR STEWART RUN. WITH PICTURE VIA
            FACEBOOK.

&&

EVENT NUMBER RLX1700588

MEC
Special weather statement, Jul 22, 8:16 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
816 PM EDT SAT JUL 22 2017

WVZ018>020-028>031-230100-
Calhoun-Doddridge-Harrison-Ritchie-Lewis-Gilmer-Braxton-
816 PM EDT SAT JUL 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CALHOUN...
SOUTHEASTERN RITCHIE...SOUTHERN DODDRIDGE...GILMER...LEWIS...CENTRAL
BRAXTON AND SOUTHERN HARRISON COUNTIES...

At 816 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near West Union to near Arnoldsburg.
Movement was east at 35 mph.

Wind gusts up to 50 mph and dime size hail are possible with these
storms.

Locations impacted include...
Weston, Glenville, Sutton, Grantsville, Salem, Gassaway, Jackson
Mill, Stonewall Jackson, Arnoldsburg, Cedar Creek State Park, West
Milford, Burnsville, Lost Creek, Jane Lew, Flatwoods, Sand Fork,
Auburn, Shock, Millstone and Rosedale.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 79 between mile markers 48 and 112.
 Route 50 in West Virginia between mile markers 56 and 63.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3916 8022 3910 8028 3910 8030 3907 8030
      3855 8080 3875 8118 3879 8123 3933 8069
TIME...MOT...LOC 0016Z 277DEG 32KT 3928 8068 3883 8112

Manning

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:16 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Doddridge, Gilmer, Lewis44 min
Jul 22, 8:21 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Gilmer, Lewis39 min
Jul 22, 9:00 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Nicholas, Webster45 min
Jul 22, 9:51 PM EDTSpecial Weather StatementRLXPocahontas39 min
Jul 22, 10:53 PM EDTSpecial Weather StatementRLXCabell52 min
Jul 22, 10:59 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Wayne46 min
Jul 22, 11:34 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam26 min
Jul 23, 12:00 AM EDTSpecial Weather StatementRLXBoone30 min
Jul 23, 12:28 AM EDTSpecial Weather StatementRLXNicholas32 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.